Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 65, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 8, 1999, 12:26 PM CDT for Martin County, Minnesota. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 12:26 PM CDT (17:26 UTC)
- Expired
- Jun 8, 1999, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 152 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:26 PM CDT | Hail 1 | Ceylon, MN | |
| Jun 8, 12:37 PM CDT | Hail 1 | Ceylon, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS1 KMSP 081729 RRA SVRMSP MNC091-081800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1226 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 100 PM CDT * AT 1226 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CEYLON...OR ABOUT 11 MILES SOUTHWEST OF FAIRMONT...MOVING NORTHEAST AT 15 MPH. AT 1226 PM...LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL SOUTHWEST OF FAIRMONT NEAR CEYLON. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FAIRMONT WELCOME DUNNELL CEYLON THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:05 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 10:05 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1005 AM CDT TUE JUN 8 1999 THE MAIN CHALLENGE FOR TODAY IS DEALING WITH AFTN TSTM CHCS AND HIGH TEMPS IN THE WAKE OF THIS MRNGS MCS. MORNING CONVECTION IS CURRENTLY SHOWING SOME SIGNS OF REDEVELOPMENT ON THE SRN EDGE...IN SPITE OF MOVING AWAY FROM BEST SFC CONVERGENCE AND A WEAKENING LLJ. WAKE OUTFLOW HAS STRENGTHENED WARM FRONT ACRS NRN IA/SERN SD...WITH MSAS SHOWING STG SFC CONVERGENCE IN SERN SD. 12Z RAOBS...ESP OAX...SHOW POTENTIAL FOR SIG CAPE WITH SFC HEATING THIS AFTN. PROFILER/6.7 IR COMBO IS DEPICTING A SHORTWAVE TO THE SW OVR KS/MO...AND NEW CONVECTION NOTED WITH THIS SYSTEM. AS SHORTWAVE LIFTS NORTH THIS AFTN...QG FORCING WILL MAXIMIZE ALONG THE OUTFLOW BOUNDARY WHERE WAA/PVA OCCUR. WITH CAPE AOA 4000 J/KG JUST TO OUR SW...SEEMS THAT TSTMS SHOULD BE ON TAP AGAIN FOR SWRN FCST AREA LATE AFTN. OTRW...SLOW MOVEMENT OF MRNG MCS HAS YIELDED SOME HEAVY RAIN...AND WILL NEED TO WATCH HYDRO CONSIDERATIONS FOR UPCOMING FCST. FINALLY...WITH MCS STILL HANGING ON...WILL MAKE SOME CHANGES TO TEMPS AREAWIDE. .MSP...NONE. DAVIS
In the hours before
Special weather statement, Jun 8, 8:43 AM CDT, 3 hours 43 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-090200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 AM CDT TUE JUN 8 1999 A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS WEST CENTRAL INTO PORTIONS OF CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE AREA MOST SUSCEPTIBLE TO SEVERE WEATHER IS GENERALLY WEST OF A LINE FROM NEAR LITTLE FALLS SOUTH TO MANKATO AND BLUE EARTH. THIS INCLUDES THE CITIES OF ST. CLOUD...REDWOOD FALLS...ALEXANDRIA... HUTCHINSON...NEW ULM AND WILLMAR. THUNDERSTORMS OVER PARTS OF WEST CENTRAL MINNESOTA THIS MORNING ARE EXPECTED TO WEAKEN AND DIMINISH BY EARLY AFTERNOON. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN DAKOTAS INTO PARTS OF WEST CENTRAL MINNESOTA LATER THIS AFTERNOON OR EVENING AND TRACK ACROSS MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY OVER CENTRAL MINNESOTA. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON AND TONIGHT ACROSS THE SLIGHT RISK AREA. KAVINSKY
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:13 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 47 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 43 min |
| Jun 8, 12:44 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 46 min |
| Jun 8, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 50 min |
| Jun 8, 1:27 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 48 min |
| Jun 8, 1:55 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.